MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM ALTEA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM ALTEA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11344915
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens healthineers was notified of a potential patient injury involving the magnetom altea system.Per the information received from the customer it was stated that the patient was placed feet first into the mri.After the examination, when the patient was removed from the bore, it was noted that the patient had blisters on the inside of both thighs.Medical treatment was provided, however, the extent of the burns and type of treatment provided were not reported to siemens healthineers.
 
Additional Manufacturer Narrative
The investigation is ongoing.The root cause has not been identified.A supplemental report will be submitted upon receipt of additional reportable information and/or investigation completion.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers (siemens) completed the investigation of the reported event.Siemens is unaware of a serious injury associated with this issue.It was stated that the patient noticed blisters on their inner thighs after the examination.Although requested by siemens healthineers, no information about provided medical treatment or an update regarding the extent to the patient¿s burns or patient¿s health status was provided by the customer.Siemens experts analyzed the rfswd history logfile generated during the patient¿s examination (the logfile was extracted from an internal database based on the available patient information: examination date, gender, age; height & weight not provided).The customer refused to provide dicom images for investigation.The complete examination of the patient¿s thigh / femur lasted 59.4 min with an active scanning time of 43.8 min.No abnormality was found, which would indicate a system malfunction.The complete measurement was performed in the normal operating mode.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33), i.E.The maximum applied sar was 83.5 % of the normal mode limit.The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed 71.5 wmin/kg which is clearly below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).The system and the used rf coils were checked by our service engineer and found to be in specification.The sar values were below the limit of 2 w/kg in normal operating mode during the whole examination.This was a relatively long examination with overall high rf exposure.In summary no hardware or software problem was found which would explain the patient's burn.Based on the available information, the most likely root cause for this incident is current loop formation due to skin-to-skin contact between the thighs leading to increased local heating.The patient was wearing hospital gown and boxer shorts, and no distance cushions were placed between the thighs.The formation of rf current loops based on skin-skin contact might lead to more injuries and should be avoided by using distance cushions.This effect and the preventive measure are described in the magnetom family operator manual ¿ mr system and coils, syngo mr xa61.Siemens healthineers instructed the customer to always follow the instructions given in the operator manual, regarding correct patient positioning to avoid such incidents in the future.- always position the patient so that the patient¿s arms are aligned with the torso and ensure that hands, arms, and legs do not touch (minimum distance: 5 mm).- ensure that the minimum distance of 5 mm is maintained between patient and tunnel covering.- to ensure distance, use positioning aids, e.G., blankets made of linen, cotton, or paper, or dry material that is permeable to air.This complaint has been closed.

Brand Name
MAGNETOM ALTEA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key23450720
Report Number3002808157-2025-00034
Device Sequence Number8345353
Product Code LNH
UDI-Device Identifier04056869230719
UDI-Public(01)04056869230719
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11344915
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age56 YR
Patient SexMale